I have bumps and severe brusing/scarring after having Juvederm injected into my face to fill the holes caused by my acne. What should I do?

I had success with Juvederm injections the first time around. I had the filler injected into my face to fill the holes caused by my acne. On my second attempt, however, I was shocked and displeased with the results. It has been a nightmare. I have pea-size bumps, doughnuts and severe bruising/scarring. The person who injected me damaged the my skin with the needle, and now the holes are bigger and very ugly. 2 wks and no improvement. What to do?

Answers from doctors (2)


Bella MD Laser Vein and Aesthetic Center

Published on May 23, 2016

Hmm, that sounds terrible but does sound fixable! At our practice, we don't "fill in" acne scar holes, but instead treat the skin with a micro needling device called Dermapen. It is an electric device with needles that glides across your scars to actually break up that scar tissue and promote collagen in those areas. We have had a lot of success with all sorts of scarring--even stretch marks. I would ask about that procedure and if it is right for your skin type. The bruising will go away and the other things should subside, so maybe wait another 2 weeks and then call about Dermapen!

//imgs-origin.edoctors.com/imageresizer/image/user_uploads/58x58_85-1/doctors/2404_1421355458.jpg
Answered by Bella MD Laser Vein and Aesthetic Center

Hmm, that sounds terrible but does sound fixable! At our practice, we don't "fill in" acne scar holes, but instead treat the skin with a micro needling device called Dermapen. It is an electric device with needles that glides across your scars to actually break up that scar tissue and promote collagen in those areas. We have had a lot of success with all sorts of scarring--even stretch marks. I would ask about that procedure and if it is right for your skin type. The bruising will go away and the other things should subside, so maybe wait another 2 weeks and then call about Dermapen!

Published on Jul 11, 2012


Smooth Solutions Medical Aesthetics

Published on Nov 20, 2014

You have to contact the provider to see what can be done. Sometimes they can inject something to break down product.

//imgs-origin.edoctors.com/imageresizer/image/user_uploads/58x58_85-1/doctors/2867_1424464390.jpg
Answered by Smooth Solutions Medical Aesthetics

You have to contact the provider to see what can be done. Sometimes they can inject something to break down product.

Published on Jul 11, 2012


Related Questions for JUVEDERM

JUVEDERM -2 answers
I just had injections yesterday and now have large lumpy area next to smile lines, I thought the filler was injected in lines not tissue around it. Does this go away or does it need to be massaged into wrinkle area?
See More
JUVEDERM -3 answers
What will the approximate healing time be?
See More
JUVEDERM -3 answers
I had Juvederm filler placed in my lip 3 days ago. There was some bleeding and a fair amount of bruising. It is getting better, but my lips still feel lumpy. Will that smooth out in a few days or not? Should I contact my provider?
See More
JUVEDERM -3 answers
What is the average number of syringes used in a juvederm treatment? If only filling marionette lines will you need more than 1 syringe of juvederm?
See More
JUVEDERM -2 answers
Does it become more swollen if the area is massaged after the injection? I am getting a lot of comments about how swollen my face is after the filler injections and I thought that would help.
See More
JUVEDERM -3 answers
I had Juvederm Voluma injections done yesterday. I am extremely unhappy with the results. Most of the product was concentrated in my cheek area, and when I smile my cheecks are abnormally fat and my eyes look more hollow than ever.
See More
JUVEDERM -2 answers
Will I need to repeat the treatments frequently?
See More
JUVEDERM -2 answers
I am unhappy with my Juvederm lipnose line filler done 2 mos ago. Now my face is puffy & upper lip is duck-like. I'd prefer not to undergo another needle. Can I do anything at home to lessen the effect or shorten the life of the product?
See More
JUVEDERM -2 answers
I had my lips injected with Juvederm four days ago. At the time, they were nice and full. Now, however, they have gone back to normal. Why did this happen? Could it be from smoking by any chance?
See More
Get answers from our experienced doctors.
How it works
JUVEDERM -2 answers
I got juvederm in my upper lip yesterday and today I have these huge clear blisterlike areas under my lip. They don't hurt and they are not red or irritated. I called my doc and she said to massage it for a week. Why did this happen? Will I be ok?
See More
JUVEDERM -2 answers
Today I got Juvederm injections to address my marionette lines. Now, I look like I have cotton balls in my mouth and have a joker-looking smile. Is this normal?
See More
JUVEDERM -3 answers
Do Juvederm injections work on deep upper lip wrinkles?
See More
JUVEDERM -2 answers
Will my eyes stay lumpy or is this just a normal side effect? Please advise.
See More
JUVEDERM -1 answer
What is the average cost of a Juvederm treatment? How long does Juvederm last when injected?
See More
JUVEDERM -3 answers
I got Juvederm injections above my lip and around my smile lines 4 days ago. My lips are still swollen and I can hardly open my mouth or smile. How long does it take for Juvederm to dissolve?
See More
JUVEDERM -2 answers
Is this a common side effect of Juvederm? What can be done to treat granulomas if they occur?
See More
JUVEDERM -3 answers
Too much juvederm was injected under my eyes what can/should be done?
See More
Get answers from our experienced doctors.
How it works

Related Articles

Have specific questions?
ASK A DOCTOR